Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 23, 2005, 12:55 PM EST for Beaufort County, Hyde County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2005, 12:55 PM EST (17:55 UTC)
- Expired
- Mar 23, 2005, 1:30 PM EST
- In force
- 35 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Beaufort County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 231755 SVRMHX NCC013-095-231830- /O.NEW.KMHX.SV.W.0010.050323T1755Z-050323T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1255 PM EST WED MAR 23 2005 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUFORT COUNTY IN EASTERN NORTH CAROLINA HYDE COUNTY IN EASTERN NORTH CAROLINA * UNTIL 130 PM EST * AT 1251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAMLICO BEACH...OR NEAR BELHAVEN...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEECHVILLE AROUND 100 PM EST... ALLIGATOR LAKE AROUND 110 PM EST... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. THIS STORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A SUBSTANTIAL STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM...IF A TORNADO IS SPOTTED. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3550 7674 3536 7660 3564 7601 3569 7636 $$ 09
1 follow-up statement
000 WWUS52 KMHX 231818 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 118 PM EST WED MAR 23 2005 NCC013-231828- /O.CAN.KMHX.SV.W.0010.000000T0000Z-050323T1830Z/ BEAUFORT NC- 118 PM EST WED MAR 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS CANCELLED... LAT...LON 3560 7651 3548 7641 3565 7601 3570 7636 $$ NCC095-231830- /O.CON.KMHX.SV.W.0010.000000T0000Z-050323T1830Z/ HYDE NC- 118 PM EST WED MAR 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM EST FOR HYDE COUNTY... AT 113 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ALLIGATOR LAKE...OR 13 MILES NORTH OF SWANQUARTER...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALLIGATOR LAKE AROUND 120 PM EST... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. THIS STORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A SUBSTANTIAL STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM...IF A TORNADO IS SPOTTED. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3560 7651 3548 7641 3565 7601 3570 7636 $$ 09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 11:23 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 23, 11:23 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1123 AM EST WED MAR 23 2005 .SHORT TERM (REST OF TODAY)...NO UPDATE PLANNED. WDSPRD COVERAGE OF SHOWERS/ISOLD TSTMS WILL CONTINUE OVER AREA UNTIL AROUND 18Z...THEN SCT TSTMS EXPECTED DURING AFTN/EARLY EVE. LATEST DATA SUPPORTS PSBL SVR THREAT THIS AFTN AS DRYING BEHIND MAIN PCPN AREA WILL ALLOW ENOUGH HEATING AND INSTABLTY FOR SCT COVERAGE WITH WIND FIELDS/SHEAR FAVORABLE FOR SVR. && .AVIATION...MAINLY MVFR CIGS ACROSS THE AREA THIS MORNING WITH A FEW AREAS IFR OVER THE NORTHERN PORTIONS OF THE TWEB ROUTE WHERE VISIBILITIES WILL BE AS LOW AS 2 SM AT TIMES. SCT SHOWERS AND ISOLD TSTMS CONTINUE TO AFFECT MUCH OF EASTERN NORTH CAROLINA LATE THIS MORNING. SHOULD SEE ANOTHER ROUND OF SHOWERS AND TSTMS THIS AFTERNOON BEFORE ENDING THIS EVENING. WINDS WILL BECOME SOUTHWESTERLY THIS AFTERNOON AND GUSTY AT TIMES...ESPECIALLY IN AND NEAR TSTMS. && .MARINE...WILL CONTINUE WITH GALE WARNING FROM HATTERAS TO LOOKOUT. DIAMOND BUOY AS OF LATE MORNING IS REPORTING WINDS BETWEEN 35-40KT WITH 15 FT SEAS. SMALL CRAFT ADVISORY CONTINUES FOR REMAINING COASTAL WATERS AND SOUNDS THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY VEER TO A SOUTHWESTERLY DIRECTION AND INCREASE IN SPEED THIS AFTERNOON AS SFC LOW PRES MOVES OFF THE DELMARVA BY THIS EVENING. MADE MINOR ADJUSTMENTS TO WINDS SEAS FOR THE REMAINDER OF TODAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...GALE WARNING AMZ154-156 SMALL CRAFT ADVISORY AMZ130-135-150-152-158. && JBM/JW/HSA
Hazardous weather outlook, Mar 23, 3:28 AM EST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 328 AM EST WED MAR 23 2005 NCZ029-044>047-079>081-090>095-098-103-104-240827- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 328 AM EST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS MORNING AND CONTINUE INTO THE AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.